MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U351301010
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac artery via the femoral artery approach, the joint of the balloon and the delivery system was allegedly mislocated.It was further reported that due to mislocation, there was obstruction of the guide wire passing and the balloon allegedly got stuck in the sheath, and was abandoned.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were reviewed.The first photos show the balloon catheter, the bulging of the catheter shaft near the proximal end of the balloon and shaft.The second photo shows the catheter coiled and placed inside the outer package.No other anomalies noted.As the bulging of the catheter shaft near the proximal end of the balloon and shaft was able to be observed in the submitted photo, however, no significant evidence for the other reported failures like guide wire advancement issue and removal difficulties of the catheter through the sheath couldn¿t be confirmed.Therefore, the investigation is confirmed for the reported catheter shaft deformation and the investigation for reported guide wire advancement issue and removal difficulties of catheter through the sheath remains inconclusive.A definitive root cause for the reported catheter shaft deformation, guide wire advancement issue and removal difficulties of catheter through the sheath could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2025), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac artery via the femoral artery approach, the joint of the balloon and the delivery system was allegedly mislocated, and the joint was allegedly deformed.It was further reported that due to mislocation, there was obstruction of the guide wire passing and the guidewire allegedly got stuck in the sheath, and was unable to be advanced.Furthermore, the catheter was allegedly difficult to be removed, and eventually the catheter and sheath were withdrawn together.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18083359
Report Number2020394-2023-00997
Device Sequence Number7692677
Product Code LIT
UDI-Device Identifier00801741094736
UDI-Public(01)00801741094736
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU351301010
Device Lot NumberCMGR0302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date01/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown